MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5 F

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5 F
Model Number 5743730
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 08/2020).
 
Event or Problem Description
It was reported that during a catheter placement procedure on the right jugular vein, after opening the package the peelable sheath was allegedly found missing.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.However, the dhr was requested to view manufacturing records.Based upon the severity level and lot quantity, the number of events is within the acceptable quality levels investigation summary: two hemo split long-term catheter kits were returned for evaluation.Visual evaluation was performed on the returned kits.The first kit was returned in package opened condition.It included two adhesive dressings, two endcaps, one introducer needle, one guide-wire in a guide-wire hoop, one tunneler, one 8f dilator and one 12f dualator dilator.Therefore, the investigation is inconclusive for the component missing issue as the first sample was returned opened and the original state of the package at the time of opening could not be confirmed.The second kit was received in package sealed condition and upon visual evaluation the peel-apart sheath was found missing in the kit.Therefore, the investigation is confirmed for the reported missing peel-apart sheath.Complaint due to ¿missing peelable sheath¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual evaluation performed, the following was concluded: the peel-apart sheath was found to be missing.The state of the sample labeled as number 2 revealed that the peel-apart sheath was not placed in the kit tray during the packaging process.Therefore, the cause of this condition is manufacturing related.Labeling review:a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b7,d4 (expiration date: 08/2020),g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5 F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10452820
Report Number3006260740-2020-03033
Device Sequence Number1217814
Product Code MSD
UDI-Device Identifier00801741013287
UDI-Public(01)00801741013287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5743730
Device Catalogue Number5743730
Device Lot NumberRECW0850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight46